View Complete Reference

Diaconis, P (1977)

The Distribution of Leading Digits and Uniform Distribution Mod 1

Annals of Probability 5(1), 72-81.

ISSN/ISBN: 0091-1798 DOI: Not available at this time.



Abstract: ABSTRACT: The lead digit behavior of a large class of arithmetic sequences is determined by using results from the theory of uniform distribution mod 1. Theory for triangular arrays is developed and applied to binomial coefficients. A conjecture of Benford's that the distribution of digits in all places tends to be nearly uniform is verified


Bibtex:
@article {MR0422186, AUTHOR = {Diaconis, Persi}, TITLE = {The distribution of leading digits and uniform distribution {${\rm mod}$} {$1$}}, JOURNAL = {Ann. Probability}, VOLUME = {5}, YEAR = {1977}, NUMBER = {1}, PAGES = {72--81}, MRCLASS = {10K10 (10K05 60F05)}, MRNUMBER = {0422186 (54 \#10178)}, MRREVIEWER = {M. Mendes France}, }


Reference Type: Journal Article

Subject Area(s): Analysis, Probability Theory